Hail, Catahoula
- When
- May 11, 11:20 AM CST
- Where
- Catahoula County, 2 mi N of Larto
- Measured
- 1.25 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.400, -91.917
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 11, 8:10 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 910 AM CDT SUN MAY 11 2003 BAND OF CONVECTION PROCEEDING ACROSS AREA AS FORECAST. UPDATED ZONES TO REMOVE MENTION OF RAIN IN NW ZONES WHERE TSRA HAS ALREADY CLEARED. CLOUDS RAPIDLY MOVING INTO SE MS SO WILL MAKE ZONES MOSTLY CLOUDY THERE...THIS COULD HAVE AN IMPACT ON WHETHER OR NOT ENOUGH DESTABILIZATION OCCURS IN SOUTHEAST ZONES TO HAVE A SEVERE THREAT THIS AFTERNOON. STILL LOOKS LIKE ENOUGH INSTABILITY WILL BE IN PLACE TO AT LEAST HAVE THREAT OF ISOLATED SEVERE. ONLY OTHER CHANGES TO ADJUST WINDS WHERE BOUNDARY HAS ALREADY PASSED. PRELIMINARY NUMBERS JAN 081 057/082 053 82 50001 MEI 082 056/082 051 83 4000- .JAN... AR...NONE. LA...NONE. MS...NONE. 08
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1219 PM CDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A HARRISONBURG LOUISIANA...TO FAYETTE...TO MERIDIAN LINE. SCATTERED THUNDERSTORMS WILL ALSO OCCUR THROUGH MID AFTERNOON EAST OF A JACKSON...TO CARTHAGE...TO COLUMBUS LINE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THIS AREA. A COLD FRONT WAS MOVING INTO SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA AT MIDDAY. THE AIRMASS AHEAD OF THIS FRONT WAS WARM AND UNSTABLE...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT. WITH MODERATE INSTABILITY AND WIND SHEAR...A FEW OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF NICKELS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS WHICH DEVELOP. NORTH OF THIS AREA OVER EAST CENTRAL AND NORTHEAST MISSISSIPPI...A BAND OF SHOWERS AND A FEW THUNDERSTORMS NORTH OF THE COLD FRONT WILL MOVE ACROSS THIS AREA THROUGH MID AFTERNOON. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME OVER THIS AREA...ALTHOUGH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING MAY OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE... ON TUESDAY...THE OLD COLD FRONT WILL BEGIN TO SLOWLY LIFT NORTHWARD AS A WARM FRONT. THIS FRONT WILL SERVE AS A FOCUS FOR A LARGE COMPLEX OF STORMS TO DEVELOP OVER THE PLAINS TUESDAY NIGHT AND MOVE SOUTHEAST INTO THE NORTHERN HALF OF MISSISSIPPI AFTER MIDNIGHT. AT THIS TIME INSTABILITY LOOKS TO BE SUFFICIENT ENOUGH FOR HAIL PRODUCING THUNDERSTORMS. ...DAYS FOUR THROUGH SEVEN... THE COMBINATION OF THE LINGERING WARM FRONT AND ANY OUTFLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION...WILL SERVE TO FOCUS THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON. THE AIRMASS WILL BE SUFFICIENTLY UNSTABLE AND SUPPORTED BY FAVORABLE UPPER LEVEL CONDITIONS TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. THE INTENSITY OF THESE TYPE OF STORMS CAN VARY AND LATER FORECASTS MAY BE ABLE TO MORE ACCURATELY DEPICT THE MOST FAVORABLE LOCATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON ACROSS SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5354612, 5354613.